Florida, 2007Damaging Winds in Florida, June 9, 2007
June 9, 2007 · NWS MOB · 3 events in 2 counties and zones
Severe thunderstorms produced high winds and hail in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced high winds and hail in northwest Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 9, 2:56 AM CST, 11 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 2:56 AM CST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CDT SAT JUN 9 2007
.SHORT TERM (TODAY AND TONIGHT)...NO MAJOR CHANGES TO FORECAST IN
THE SHORT TERM...AND CONDITIONS WILL BE VERY SIMILAR TO YESTERDAY AS
FAR AS TEMPERATURES AND PRECIPITATION COVERAGE IS CONCERNED. ONLY
NOTICEABLE DIFFERENCE WILL BE A MORE NORTH TO NORTHWEST COMPONENT TO
THE WIND TODAY AND TONIGHT AS HIGH PRESSURE IS REPLACED BY A SURFACE
TROUGH SETTLING SOUTHWARD ACROSS THE FORECAST AREA TODAY AND ACROSS
THE NORTHERN GULF TONIGHT. WE WILL BE WARMING UP INTO THE 90 TO 95
DEGREE RANGE ONCE AGAIN...WITH DIURNAL CONVECTION KICKING IN LATE
THIS MORNING. SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL
BE ONGOING BY EARLY AFTERNOON...AND ARE EXPECTED TO MOVE SOUTHWARD
AT 10 TO 15 MPH. THE SLOW MOVEMENT COULD RESULT IN SOME LOCALIZED
RAINFALL TOTALS OF 2 TO 3 INCHES IN JUST A COUPLE OF HOURS THIS
AFTERNOON. AS THE BOUNDARY PUSHES OFFSHORE TONIGHT...ISOLATED
SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO THE EARLY EVENING
HOURS ACROSS THE SOUTHERN ZONES BEFORE MOVING OFFSHORE PRIOR TO
MIDNIGHT.
/22
TODAYS WET MICROBURST RISK IS MODERATE.
TODAYS RIP CURRENT RISK IS LOW.
SHORT TERM (SUNDAY THROUGH MONDAY)...SURFACE HIGH TO THE EAST WILL
CONTINUE ITS RETREAT FROM A COLD FRONT NOW ON ITS WAY TO BECOMING A
TROUGH. IT WILL CROSS THE AREA AND SHUDDER TO A STOP NEAR THE COAST
SATURDAY NIGHT. AT THAT TIME ISOLATED SHOWERS SHOULD PERSIST INTO
THE EVENING ALONG THE COAST BEFORE MOVING OFFSHORE. ISOLATED SHOWERS
ARE EVEN LESS LIKELY ALONG THE COAST SUNDAY AFTERNOON WITH POPS <10
PERCENT. RATHER DRY FOR MUCH TO HAPPEN BEYOND CUMULUS HUMILIS.
CONTINUED DRY SUNDAY UP NORTH WITH A LIGHT NORTH WIND AND MOSTLY
CLEAR SKY. VERY WARM IN THE FORECAST AREA....WITH MID 90S EXTENDING
TO THE COASTLINE.
/77
&&
.MARINE...A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EAST CENTRAL
STATES AND MOVE INTO THE SOUTHEAST STATES THIS WEEKEND. HIGH
PRESSURE OVER THE REGION WILL MEANWHILE SHIFT WESTWARD ALLOWING FOR
A LIGHT OFFSHORE FLOW TO ENSUE TONIGHT WHICH CONTINUES THROUGH
SATURDAY NIGHT. THE LOW PRESSURE SYSTEM WEAKENS ON SUNDAY BUT
LINGERS OVER THE SOUTHEAST STATES THROUGH WEDNESDAY. A LIGHT ONSHORE
FLOW FOLLOWS FOR MUCH OF NEXT WEEK WITH LITTLE CHANGE IN SEAS.
/22
&&
.FIRE...A LIGHT SOUTHWEST WIND PREVAILS THROUGH TODAY THEN SHIFTS TO
THE NORTH THIS EVENING. MOSTLY CLEAR THE REMAINDER OF THE WEEKEND
AFTER A TROUGH PUSHES SOUTH. DRY AIR AND WARM CONDITIONS SUNDAY
INDICATE AFTERNOON RELATIVE HUMIDITY RED FLAG WARNING CRITERIA WILL
BE LIKELY FOR INLAND AREAS IN WESTERN FLORIDA PANHANDLE...THEREFORE
A FIRE WEATHER WATCH FOR SUNDAY WILL BE IN EFFECT. AS THE THREAT OF
WILDFIRES IS INCREASING...THE SITUATION WILL BE MONITORED FOR
FURTHER EXPANSION OF WATCHES SEAWARD AND/OR ISSUANCE OF WARNINGS.
/77
&&
.LONG TERM TUESDAY THROUGH FRIDAY...UPPER RIDGE OVER SOUTH CENTRAL
CONUS CONTINUES TO DOMINATE WHILE A SURFACE TROUGH ACROSS THE REGION
WILL BE REPLACED BY SURFACE RIDGING NOSING OUT OF QUEBEC INTO THE
NORTHEAST GULF. LOW LEVEL MOISTURE WILL BE SLOW TO RETURN THROUGH
MID WEEK WITH AN INDICATION THE TROUGH MAY NOT MOVE TOO FAR OFFSHORE
THROUGH THURSDAY. HOWEVER...INCREASE IN PRECIPITATION CHANCES AR
MODEST AND STILL IN THE ISOLATED CATEGORY THROUGH WEDNESDAY AND
THURSDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
WITH AFTERNOON HIGHS WARMING INTO THE MID 90S INLAND WITH UPPER 80
ALONG THE BEACHES.
/77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 72 96 69 / 40 10 05 05
PENSACOLA 93 75 96 73 / 30 10 10 05
DESTIN 89 77 92 75 / 30 10 10 05
EVERGREEN 94 69 95 62 / 30 10 00 05
WAYNESBORO 94 69 95 64 / 40 10 05 05
CAMDEN 95 69 94 63 / 30 05 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 4:25 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SAT JUN 9 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH SOME STORMS
BECOMING STRONG ENOUGH TO PRODUCE GUSTY WINDS AROUND 45
MPH...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINS. THE
RAINS COULD TOTAL SOME 2 TO 3 INCHES IN THE AFTERNOON OVER JUST A
COUPLE OF HOURS DUE TO THE EXPECTED SLOW SOUTHERLY MOVEMENT OF THE
STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jun 9, 12:09 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SAT JUN 9 2007
ALZ053-055-091900-
MONROE-CLARKE-
109 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN MONROE AND
EASTERN CLARKE COUNTIES...
AT 108 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTHWEST OF FINCHBURG...AND MOVING SOUTH AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CLAIBORNE AND
PERDUE HILL THROUGH 200 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 1:17 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT SAT JUN 9 2007
MSZ079-091945-
GEORGE-
217 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...
AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF BASIN...AND MOVING SOUTHEAST AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AGRICOLA AND MOVELLA THROUGH 245 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 1:38 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SAT JUN 9 2007
ALZ051-053-092030-
CLARKE-CHOCTAW-
238 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND CHOCTAW
COUNTIES...
AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WEST BEND...AND MOVING SOUTH AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST BEND...COFFEEVILLE...SERVICE AND BLADON SPRINGS THROUGH 330 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Santa Rosa
- When
- June 9, 2:30 PM CST to 2:32 PM CST
- Where
- Santa Rosa County, Harold
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.670, -86.870
A severe thunderstorm produce high winds and penny size hail just west of Harold.
Thunderstorm Wind, Escambia
- When
- June 9, 3:05 PM CST to 3:07 PM CST
- Where
- Escambia County, Cantonment
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 30.620, -87.330
A severe thunderstorm produced high winds in Cantonment.
Thunderstorm Wind, Escambia
- When
- June 9, 3:35 PM CST to 3:37 PM CST
- Where
- Escambia County, 6 mi SW of Cantonment
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.559, -87.401
A severe thunderstorm produce high winds near Beulah.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, June 9, 20071 death · 1 event
- Flash Flooding and Hail in Kansas, June 9 to 12, 2007$595,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Oklahoma, June 9, 2007$126,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in North Carolina, June 9, 2007$110,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Alabama, June 9, 2007$36,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 9 to 10, 20071 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, June 9, 2007$20,000 · 55 kt wind · 2 events
- Lightning Strike in Mississippi, June 9, 2007$20,000 · 1 event
- Tornadoes and Hail in New Mexico, June 9, 2007$2,000 · EF0 · 14 events
- Hail and Damaging Winds in North Carolina, June 9, 20071 in hail · 9 events
- Hail in Minnesota, June 9, 20071.75 in hail · 7 events
- Hail and Damaging Winds in New Mexico, June 9 to 10, 2007$12,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40062, 40068, 40069.